Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Crypto or Giardia
Aug 6, 2005

What's Up Doc? I have been poz for four years and am on Combivir, Viramune, Wellbutrin, Lopressor, docusate sodium and Kadian. Last VL was under 400 and CD4 was 1000.

Past three months I have been having stoamach pain on the left side, weight loss and severe cramping when trying to pass a stool. This is accompanied by loud stomach sounds, spams, consitpation and loose moucos. A few times I've noticed what looks like yellow pea sized cysts in the toilet. Any ideas of what this could be? Thank you and I promise to make an appointment to see the Dr this week!!

Response from Dr. Frascino

Hello,

There are several possible diagnoses that come to mind; however, rather than just listing these, I do think it's a good idea for you to be evaluated by your physician. A physical examination is necessary, and he may request stool specimens for analysis as well.

From an HIV perspective, your HAART regimen appears to be doing well virologically (undetectable viral load) and immunologically (CD4 count of 1000). Consequently it is unlikely you have a significant opportunistic infection related to immunosuppression.

Good luck and do keep that promise to see your doctor this week, O.K.?

Dr. Bob


Previous
MEDS
Next
Going To The Hospital

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement